Alert archive / Iowa / Tornado Warnings in 2008
Tornado Warning 30, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at May 29, 2008, 11:56 PM CDT for Audubon County, Guthrie County, Iowa. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2008, 11:56 PM CDT (04:56 UTC)
- Expired
- May 30, 2008, 12:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Audubon County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 77 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 8:13 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3876 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 6.4
- Supercell composite
- 26.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDMX 300456 TORDMX IAC009-077-300530- /O.NEW.KDMX.TO.W.0030.080530T0456Z-080530T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1156 PM CDT THU MAY 29 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL AUDUBON COUNTY IN WEST CENTRAL IOWA... CENTRAL GUTHRIE COUNTY IN WEST CENTRAL IOWA... * UNTIL 1230 AM CDT. * AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EXIRA...OR 59 MILES SOUTHEAST OF IDA GROVE...MOVING EAST AT 41 MPH. * THE TORNADO WILL BE NEAR... GUTHRIE CENTER BY 1215 AM CDT... GUTHRIE CENTER BY 1220 AM CDT... THIS IS A HAZARDOUS SITUATION. SEEK SHELTER IN A BASEMENT...OR IN AN INTERIOR ROOM. STAY AWAY FROM WINDOWS. IF YOU ARE OUTSIDE OR IN A CAR...SEEK SHELTER IN A REINFORCED BUILDING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR SOUTHWESTERN IOWA. LAT...LON 4172 9449 4152 9447 4158 9490 4168 9489 TIME...MOT...LOC 0456Z 271DEG 36KT 4162 9479 $$ COGIL
3 follow-up statements
000
WWUS53 KDMX 300508
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1208 AM CDT FRI MAY 30 2008
IAC009-077-300530-
/O.CON.KDMX.TO.W.0030.000000T0000Z-080530T0530Z/
GUTHRIE IA-AUDUBON IA-
1208 AM CDT FRI MAY 30 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR EAST
CENTRAL AUDUBON AND CENTRAL GUTHRIE COUNTIES...
AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 12 MILES WEST OF
GUTHRIE CENTER...OR 58 MILES WEST OF DES MOINES...MOVING EAST AT 30
MPH.
THE TORNADO WILL BE NEAR...
GUTHRIE CENTER BY 1230 AM CDT...
SEEK SHELTER IN A BASEMENT...OR IN AN INTERIOR ROOM. STAY AWAY FROM
WINDOWS. IF YOU ARE IN A CAR OR OUTSIDE...SEEK SHELTER IN A
REINFORCED BUILDING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN IOWA.
LAT...LON 4169 9482 4172 9449 4165 9448 4164 9449
4163 9448 4159 9448 4158 9479
TIME...MOT...LOC 0508Z 250DEG 26KT 4166 9470
$$
COGIL000
WWUS53 KDMX 300513
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT FRI MAY 30 2008
IAC009-300522-
/O.CAN.KDMX.TO.W.0030.000000T0000Z-080530T0530Z/
AUDUBON IA-
1212 AM CDT FRI MAY 30 2008
...THE TORNADO WARNING FOR EAST CENTRAL AUDUBON COUNTY IS
CANCELLED...
AT 1210 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN IOWA.
LAT...LON 4172 9449 4164 9449 4163 9448 4163 9449
4162 9448 4159 9448 4160 9471 4169 9475
TIME...MOT...LOC 0512Z 256DEG 25KT 4166 9466
$$
IAC077-300530-
/O.CON.KDMX.TO.W.0030.000000T0000Z-080530T0530Z/
GUTHRIE IA-
1212 AM CDT FRI MAY 30 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR CENTRAL
GUTHRIE COUNTY...
AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES WEST OF GUTHRIE
CENTER...OR 55 MILES WEST OF DES MOINES...MOVING EAST AT 29 MPH.
THE TORNADO WILL BE NEAR...
GUTHRIE CENTER BY 1225 AM CDT...
SEEK SHELTER IN A BASEMENT...OR IN AN INTERIOR ROOM. STAY AWAY FROM
WINDOWS. IF YOU ARE IN A CAR OR OUTSIDE...SEEK SHELTER IN A
REINFORCED BUILDING.
AT 1209 AM CDT...TRAINED SPOTTERS REPORTED A FUNNEL CLOUD 3 MILES
WEST OF GUTHRIE CENTER ON HIGHWAY 44.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN IOWA.
LAT...LON 4172 9449 4164 9449 4163 9448 4163 9449
4162 9448 4159 9448 4160 9471 4169 9475
TIME...MOT...LOC 0512Z 256DEG 25KT 4166 9466
$$
COGIL000
WWUS53 KDMX 300532
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1232 AM CDT FRI MAY 30 2008
IAC077-300542-
/O.EXP.KDMX.TO.W.0030.000000T0000Z-080530T0530Z/
GUTHRIE IA-
1232 AM CDT FRI MAY 30 2008
...THE TORNADO WARNING FOR CENTRAL GUTHRIE COUNTY HAS EXPIRED...
AT 1228 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN IOWA.
LAT...LON 4172 9449 4164 9449 4163 9448 4163 9449
4162 9448 4159 9448 4160 9471 4169 9475
TIME...MOT...LOC 0513Z 256DEG 25KT 4166 9465
$$
COGILWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at May 29, 6:49 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, May 29, 6:49 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 649 PM CDT THU MAY 29 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... OBVIOUS PRIMARY FOCUS IS CONVECTIVE TRENDS TONIGHT. BASICALLY GEARED THE FORECAST TOWARDS THE POTENTIAL FOR SEVERE THUNDERSTORMS OVER THE CWA. EXPLOSIVE POTENTIAL CURRENTLY EXISTS WEST OF IOWA AND THESE CONDITIONS ARE FORECAST TO PUSH INTO IOWA DURING THE LATE EVENING AND OVERNIGHT HOURS. THERE IS SOME CONCERN ABOUT WHETHER WE WILL BE ABLE TO REALIZE THE CAPE AVAILABLE BUT WE WILL HAVE VERY STRONG SHEAR OVER THE CWA AND A VERY DYNAMIC SYSTEM WITH UPPER LEVEL SUPPORT PUSHING IN. WE SHOULD EVENTUALLY SEE THE STRONG STORMS PUSH INTO CENTRAL IOWA BY 30/03Z. FLOODING IS ALSO A CONCERN. THE MORNING AND AFTERNOON CONVECTION BETWEEN HIGHWAYS 20 AND 30 HAS PRODUCED AROUND 2 INCHES OF RAINFALL IN THIS AREA. ADDITIONAL STORMS WITH HEAVY RAINFALL IS PROGGED TO MOVE EAST MAINLY OVERNIGHT AND THIS WILL AGGRAVATE ALREADY WET SOILS. LOOKING AHEAD TO FRI...SEVERE THREAT IS CERTAINLY THERE AGAIN BUT SOMEWHAT CONDITIONAL DEPENDING ON FATE OF EARLY MORNING MCS. CONVERGENCE ALONG THE FRONT IS RATHER WEAK...BUT MLCAPES TURN OUT TO BE SIMILAR TO WHAT IS OCCURRING TODAY WITH NIL CIN. 0-1KM SHEAR/SR NOT AS IMPRESSIVE...BUT DEEPER 0-6KM SHEAR QUITE STRONG AND FAVORABLE FOR SUPERCELLS SO ALTHOUGH TORNADO THREAT MAY NOT BE AS GREAT LARGE HAIL AND DAMAGE WINDS ARE AGAIN POSSIBLE. CONSIDERING THE RELATIVELY LOW LCLS AND INSTABILITY...AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER. MLCAPES UP TO 1000 J/KG CONTINUE TO SHOW UP OVER THE WEEKEND SO ISOLATED CELLS COULD STILL POP UP...HENCE SLIGHT CHANCE WORDING. LOOKING INTO NEXT WEEK...UNFORTUNATELY HAVE EXTENDED PERIOD OF SLIGHT TO CHANCE POPS WITH NO PROLONGED STRETCH OF DRY WX IN SIGHT. CENTRAL CONUS RIDGE REMAINS IN PLACE UNTIL IT SLIDES EAST TOWARD DAYS 6/7...BUT IS NOT STRONG ENOUGH TO PUSH SHRT WV TRACK FAR ENOUGH N TO DRY US OUT MUCH. NO REAL ALTERATIONS TO TEMPS THROUGH THE ENTIRE PERIOD WITH AFOREMENTIONED LACK OF PATTERN CHANGE KEEPING SEASONAL READINGS IN THE FORECAST. && .AVIATION...30/00Z VIGOROUS SYSTEM MOVING IN THIS EVENING AND OVERNIGHT WITH WIDESPREAD THUNDERSTORMS...SOME SEVERE...MOVING THROUGH THE REGION OVERNIGHT. EXTREMELY STRONG WINDS EXPECTED WITH SOME OF THESE STORMS. IN ADDITION TO THE STORMS...THE NORTH WILL BE IN AND OUT OF MVFR CLOUD COVER NORTH OF THE WARM FRONT. BREAKS IN THE CLOUD COVER EXPECTED BY FRIDAY MORNING. ANOTHER THREAT OF STORMS DURING THE AFTERNOON MAINLY OVER THE FAR SOUTHEAST. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT I80 TO MN BORDER IAZ004>007-015>017-023>028-033>039-044>050-057>062. && LONG TERM/SHORT TERM...BSS/FAB AVIATION...DONAVON
Hazardous weather outlook, May 29, 4:13 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 413 PM CDT THU MAY 29 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-302115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- 413 PM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY ALONG AND NORTH OF INTERSTATE 80. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE FORECAST TO MOVE INTO WESTERN PORTIONS OF THE AREA THIS EVENING THEN SPREAD EAST OVERNIGHT. SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING HEAVY RAIN. WEST OF INTERSTATE 35...ALL MODES OF SEVERE WEATHER ARE POSSIBLE INCLUDING DAMAGING WINDS...LARGE HAIL AND TORNADOES. TO THE EAST OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. PLEASE CHECK THE LATEST BULLETIN ON THE NATIONAL WEATHER SERVICE DES MOINES WEBSITE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. SOME STORMS WILL AGAIN BE SEVERE EAST OF I35 WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT AND MAY BE NEEDED AGAIN FRIDAY. IAZ070>075-081>086-092>097-302115- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 413 PM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTH OF INTERSTATE 80. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE FORECAST TO MOVE INTO WESTERN PORTIONS OF THE AREA THIS EVENING THEN SPREAD EAST OVERNIGHT. SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING HEAVY RAIN. WEST OF INTERSTATE 35...ALL MODES OF SEVERE WEATHER ARE POSSIBLE INCLUDING DAMAGING WINDS...LARGE HAIL AND TORNADOES. TO THE EAST OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH LOCALLY HIGHER AMOUNTS. HOWEVER...SINCE THE AREA RECEIVED LITTLE OR NO RAINFALL EARLIER THE THREAT OF FLASH FLOODING AT THIS TIME IS MINIMAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. SOME STORMS WILL AGAIN BE SEVERE EAST OF I35 WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON FRIDAY AND FRIDAY EVENING. FAB
In the hours before
Local storm report, May 29, 10:59 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1059 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM HAIL 3 E YALE 41.78N 94.30W
05/29/2008 E0.88 INCH GUTHRIE IA EMERGENCY MNGR
STRONG WINDS ALSO REPORTED
&&
MS MAY 08Local storm report, May 29, 11:04 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1104 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG APLINGTON 42.58N 92.88W
05/29/2008 BUTLER IA LAW ENFORCEMENT
TREES DOWN AND A STOP SIGN BENT.
&&
RVACHALELocal storm report, May 29, 11:07 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1107 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TORNADO 2 ESE TEMPLETON 41.91N 94.91W
05/29/2008 CARROLL IA TRAINED SPOTTER
POTENTIAL TORNADO DAMAGE TO 3 FARMSTEADS SOUTHEAST OF
TEMPLETON. MACHINE SHED COMPLETELY DESTROYED AND NUMEROUS
OTHER OUTBUILDINGS SUSTAINED DAMAGE. SUBSTANTIAL TREE
DAMAGE ALSO REPORTED.
&&
RDONAVONLocal storm report, May 29, 11:27 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1127 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 4 W GOWRIE 42.28N 94.36W
05/29/2008 WEBSTER IA EMERGENCY MNGR
MINOR DAMAGE TO HOUSE...TREE DAMAGE AND A MACHINE SHED
DESTROYED.
0945 PM TSTM WND DMG VINCENT 42.59N 94.02W
05/29/2008 WEBSTER IA EMERGENCY MNGR
SEVERAL DOWNED TREES AND LIMBS IN THE VINCENT AREA.
1045 PM TSTM WND DMG 2 SW APLINGTON 42.56N 92.91W
05/29/2008 BUTLER IA LAW ENFORCEMENT
MACHINE SHED AND BARN BLOWN DOWN.
&&
ALBRECHTLocal storm report, May 29, 11:35 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TORNADO 1 N SOMERS 42.39N 94.43W
05/29/2008 CALHOUN IA LAW ENFORCEMENT
POSSIBLE TORNADO NORTH OF SOMERS. DAMAGE SUSTAINED TO 4
FARMSTEADS. DAMAGE TO TREES...OUTBUILDINGS AND TO HOMES.
EXTENT OF DAMAGE IS UNCERTAIN AT THIS TIME.
0925 PM TORNADO FARNHAMVILLE 42.28N 94.42W
05/29/2008 CALHOUN IA LAW ENFORCEMENT
POTENTIAL TORNADO DAMAGE ACROSS THE NORTHERN PORTION OF
TOWN. ROOF DAMAGE TO HOMES AND GARAGES AND PRELIMINARY
REPORT OF ROOF TORN OFF A HOME. POWER LINES ALSO DOWN.
&&
RDONAVONLocal storm report, May 29, 11:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1147 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM FLASH FLOOD 6 SW DOW CITY 41.87N 95.59W
05/29/2008 CRAWFORD IA LAW ENFORCEMENT
HIGHWAY 30 NORTH OF DUNLAP IS FLOODED.
&&
RVACHALEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:16 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 44 min |
| May 29, 8:29 PM CDT | Tornado Warning | DMX | Crawford | 31 min |
| May 29, 8:43 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 32 min |
| May 29, 8:56 PM CDT | River Flood Warning | DMX | Dallas | 20 days |
| May 29, 8:56 PM CDT | River Flood Warning | DMX | Boone, Webster | 23 days |
| May 29, 8:56 PM CDT | Tornado Warning | DMX | Calhoun, Carroll | 34 min |
| May 29, 9:09 PM CDT | Tornado Warning | DMX | Carroll | 27 min |
| May 29, 9:23 PM CDT | Tornado Warning | DMX | Greene | 31 min |
| May 29, 9:24 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 51 min |
| May 29, 9:30 PM CDT | Tornado Warning | DMX | Webster | 30 min |
| May 29, 9:51 PM CDT | Tornado Warning | DMX | Wright | 27 min |
| May 29, 10:02 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 43 min |
| May 29, 10:06 PM CDT | River Flood Warning | DMX | Story | 41 hr |
| May 29, 10:06 PM CDT | River Flood Warning | DMX | Polk, Story | 66 hr |
| May 29, 10:06 PM CDT | River Flood Warning | DMX | Mahaska | 27 days |
| May 29, 10:24 PM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 39 min |
| May 29, 10:34 PM CDT | Flash Flood Warning | DMX | Crawford | 6 hr |
| May 29, 10:55 PM CDT | Tornado Warning | DMX | Dallas | 35 min |
| May 29, 11:07 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 53 min |
| May 29, 11:30 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 45 min |
| May 29, 11:36 PM CDT | Severe Thunderstorm Warning | DMX | Wright | 23 min |
| May 29, 11:48 PM CDT | Flash Flood Warning | DMX | Calhoun, Carroll, Greene, Sac | 6 hr |
| May 29, 11:50 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene | 40 min |
| May 30, 12:19 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie | 29 min |
| May 30, 12:23 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story | 37 min |
| May 30, 12:27 AM CDT | Flash Flood Warning | DMX | Boone, Calhoun, Greene, Hamilton, Hardin, Story and 1 more | 6 hr |
| May 30, 12:27 AM CDT | Tornado Warning | DMX | Jasper, Marshall | 33 min |
| May 30, 12:41 AM CDT | Tornado Warning | DMX | Tama | 34 min |
| May 30, 12:46 AM CDT | Tornado Warning | DMX | Dallas | 31 min |
| May 30, 1:04 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 41 min |
| May 30, 1:14 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 46 min |
| May 30, 1:41 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Clarke, Dallas, Guthrie, Madison and 2 more | 49 min |
| May 30, 1:50 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union, Warren | 40 min |
| May 30, 1:53 AM CDT | Flash Flood Warning | DMX | Black Hawk, Grundy, Hardin, Marshall, Tama | 6 hr |
| May 30, 2:01 AM CDT | Flash Flood Warning | DMX | Audubon, Dallas, Guthrie | 6 hr |
| May 30, 4:05 AM CDT | Tornado Warning | DMX | Clarke, Union | 40 min |
| May 30, 4:25 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 50 min |
| May 30, 4:40 AM CDT | Tornado Warning | DMX | Clarke, Lucas, Warren | 19 min |
| May 30, 4:57 AM CDT | River Flood Warning | DMX | Jasper | 18 days |
| May 30, 5:01 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 44 min |
| May 30, 5:18 AM CDT | Tornado Warning | DMX | Mahaska, Marion | 42 min |
| May 30, 5:37 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 23 min |
| May 30, 5:56 AM CDT | Areal Flood Warning | DMX | Carroll, Crawford, Greene | 8 hr |
| May 30, 6:29 AM CDT | Areal Flood Warning | DMX | Boone, Calhoun, Greene, Hamilton, Hardin, Story and 1 more | 6 hr |
| May 30, 6:32 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 43 min |
| May 30, 6:51 AM CDT | Areal Flood Warning | DMX | Black Hawk, Grundy, Hardin, Marshall, Tama | 12 hr |
| May 30, 7:41 AM CDT | River Flood Warning | DMX | Marshall | 58 hr |
| May 30, 7:52 AM CDT | Areal Flood Warning | DMX | Audubon, Dallas, Guthrie | 5 hr |
| May 30, 8:53 AM CDT | River Flood Warning | DMX | Story | 31 hr |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Polk | 25 days |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Dallas, Polk | 3 days |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Polk | 20 days |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Polk | 20 days |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Humboldt | 12 hr |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 30, 12:30 PM CDT | Areal Flood Warning | DMX | Boone, Story | 11 hr |
| May 30, 12:53 PM CDT | Areal Flood Warning | DMX | Webster | 6 hr |
| May 30, 12:57 PM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 9 hr |
| May 30, 2:09 PM CDT | Areal Flood Warning | DMX | Greene | 6 hr |
| May 30, 3:34 PM CDT | River Flood Warning | DMX | Black Hawk, Butler | 53 hr |
Nearby
Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.